Alert archive / California / High Wind Watches in 2020
High Wind Watch 2, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Jan 27, 2020, 8:09 PM PST for 4 counties in California. It took effect at Jan 29, 2020, 6:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 27, 2020, 8:09 PM PST (04:09 UTC)
- In effect from
- Jan 29, 2020, 6:00 AM PST
- Expired
- Jan 28, 2020, 1:07 PM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 4.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2001 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
889 WWUS76 KSGX 280409 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 809 PM PST Mon Jan 27 2020 CAZ554-281400- /O.NEW.KSGX.WI.Y.0003.200130T0000Z-200130T2100Z/ Orange County Inland Areas- Including the cities of Santa Ana, Anaheim, Garden Grove, Orange, Fullerton, and Mission Viejo 809 PM PST Mon Jan 27 2020 ...WIND ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 1 PM PST THURSDAY... * WHAT...Northeast winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Orange County Inland Areas. * WHEN...From 4 PM Wednesday to 1 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ058-281400- /O.NEW.KSGX.WI.Y.0003.200130T0000Z-200131T0000Z/ San Diego County Mountains- Including the cities of Julian and Pine Valley 809 PM PST Mon Jan 27 2020 ...WIND ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...San Diego County Mountains. * WHEN...From 4 PM Wednesday to 4 PM PST Thursday. * IMPACTS...Hazardous conditions are expected for high profile vehicles on Interstate 8 between Alpine and Boulevard. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ048-055>057-065-281400- /O.NEW.KSGX.HW.A.0002.200129T1400Z-200130T2100Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Banning, and Desert Hot Springs 809 PM PST Mon Jan 27 2020 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON... * WHAT...North to northeast winds 20 to 35 mph, with gusts to 55 mph. Isolated gusts of 65 to 70 mph through canyons and in wind prone foothill locations. * WHERE...Along and below the coastal slopes of the mountains of San Bernardino, Orange and Riverside Counties, and through passes and canyons. Includes cities of Devore, Rialto, Rancho Cucamonga, Portola Hills, Highland Springs. * WHEN...From Wednesday morning through Thursday afternoon. Strongest winds Wednesday evening into Wednesday night. * IMPACTS...Travel could be difficult, especially for high profile vehicles. Damaging winds could blow down trees and power lines. Widespread power outages are possible. * ADDITIONAL DETAILS...Difficult travel for high profile vehicles especially along Interstate 15 through and below Cajon Pass, Interstate 215 below Cajon Pass, and Interstate 10 through the San Gorgonio Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Rodriguez/Moede For more information from the National Weather Service visit http://weather.gov/sandiego
2 follow-up statements
444 WWUS76 KSGX 281117 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 317 AM PST Tue Jan 28 2020 CAZ554-281930- /O.CON.KSGX.WI.Y.0003.200130T0000Z-200130T2100Z/ Orange County Inland Areas- Including the cities of Santa Ana, Anaheim, Garden Grove, Orange, Fullerton, and Mission Viejo 317 AM PST Tue Jan 28 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 1 PM PST THURSDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Orange County Inland Areas. * WHEN...From 4 PM Wednesday to 1 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ058-281930- /O.CON.KSGX.WI.Y.0003.200130T0000Z-200131T0000Z/ San Diego County Mountains- Including the cities of Julian and Pine Valley 317 AM PST Tue Jan 28 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...San Diego County Mountains. * WHEN...From 4 PM Wednesday to 4 PM PST Thursday. * IMPACTS...Hazardous conditions are expected for high profile vehicles on Interstate 8 between Alpine and Boulevard. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ048-055>057-065-281930- /O.CON.KSGX.HW.A.0002.200129T1400Z-200130T2100Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Banning, and Desert Hot Springs 317 AM PST Tue Jan 28 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 60 mph possible. Isolated gusts to 70 mph. * WHERE...San Gorgonio Pass Near Banning, Santa Ana Mountains and Foothills, Riverside County Mountains, San Bernardino County Mountains and San Bernardino and Riverside County Valleys-The Inland Empire. * WHEN...From Wednesday morning through Thursday afternoon. Strongest winds expected Wednesday evening into Wednesday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Difficult travel for high profile vehicles especially along Interstate 15 through and below Cajon Pass, Interstate 215 below Cajon Pass, and Interstate 10 through the San Gorgonio Pass. . PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
537 WWUS76 KSGX 282107 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 107 PM PST Tue Jan 28 2020 CAZ048-055>057-065-290600- /O.UPG.KSGX.HW.A.0002.200129T1400Z-200130T2100Z/ /O.NEW.KSGX.HW.W.0002.200129T1400Z-200130T2100Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Banning, and Desert Hot Springs 107 PM PST Tue Jan 28 2020 ...HIGH WIND WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 1 PM PST THURSDAY... * WHAT...North winds 20 to 30 mph with gusts up to 60 mph expected. Isolated gusts to 70 mph. * WHERE...San Gorgonio Pass Near Banning, Santa Ana Mountains and Foothills, Riverside County Mountains, San Bernardino County Mountains and San Bernardino and Riverside County Valleys-The Inland Empire. * WHEN...From 6 AM Wednesday to 1 PM PST Thursday. Strongest winds expected Wednesday evening into Wednesday night. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Difficult travel for high profile vehicles especially along Interstate 15 through and below Cajon Pass, Interstate 215 below Cajon Pass, and Interstate 10 through the San Gorgonio Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ050-290600- /O.EXA.KSGX.WI.Y.0003.200130T0000Z-200131T0000Z/ San Diego County Valleys- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, and Poway 107 PM PST Tue Jan 28 2020 ...WIND ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...San Diego County Valleys. * WHEN...From 4 PM Wednesday to 4 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could also be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ554-290600- /O.CON.KSGX.WI.Y.0003.200130T0000Z-200130T2100Z/ Orange County Inland Areas- Including the cities of Santa Ana, Anaheim, Garden Grove, Orange, Fullerton, and Mission Viejo 107 PM PST Tue Jan 28 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 1 PM PST THURSDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Orange County Inland Areas. * WHEN...From 4 PM Wednesday to 1 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ058-290600- /O.CON.KSGX.WI.Y.0003.200130T0000Z-200131T0000Z/ San Diego County Mountains- Including the cities of Julian and Pine Valley 107 PM PST Tue Jan 28 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...San Diego County Mountains. * WHEN...From 4 PM Wednesday to 4 PM PST Thursday. * IMPACTS...Hazardous conditions are expected for high profile vehicles on Interstate 8 between Alpine and Boulevard. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Jan 27, 1:29 PM PST, 6 hours 40 minutes earlier.
Area forecast discussion, Jan 27, 1:29 PM PST, 6 hours 40 minutes before
Area Forecast Discussion National Weather Service San Diego CA 129 PM PST Mon Jan 27 2020 .SYNOPSIS... High pressure aloft and weak offshore flow will create warmer and dry weather to start the week. Santa Ana conditions will set up for Wednesday through Saturday. Gusty north to northeast winds are expected in the mountains, foothills, and valleys with widespread above average temperatures west of the mountains. Well above normal high temperatures are expected next weekend under high pressure aloft, then a small chance of precipitation returns Sunday night into Monday. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... At 1 PM, water vapor satellite showed an upper-level ridge to our southwest and an upper-level low 900 miles west of the Washington coast. Weak surface high over Nevada was creating north to northeast wind gusts around 25 mph through mountain passes and along coastal mountain slopes. Highs through Thursday will be around 5 degrees above normal for most areas, with little to no low clouds and fog at night along the coast. The aforementioned upper-level low will move by to our northeast as a trough the middle of the week. This will create brief onshore flow across the region late Tuesday, but then switch to Santa Ana conditions Wednesday morning. The trough passage and building surface high pressure over the Great Basin will create northeasterly wind gusts of 40 to 50 mph, with local gusts to 60 mph, along coastal mountain slopes and through mountain passes into adjacent valleys. Strongest winds are expected Wednesday night. Winds then diminish Thursday, but remain offshore and gusty through Saturday. Model ensembles are in good agreement with a H500 588 DM ridge building over central CA by the weekend. This would create much warmer weather across the region, with highs most areas 10 to 15 degrees above normal by Saturday and into Sunday, and portions of the mountains even 20 degrees above normal. A few high temperature records may be broken this weekend. From the current forecast, Big Bear Lake is expected to break their record of 63 Sunday by a degree, but temperatures could increase even more as confidence increases. The ridge is not expected to linger very long as a trough swings across the region early next week. This would lower high temperatures and redevelop low clouds along the coast. There is also a small chance of precipitation with the system, so slight chance of precipitation has been added to the forecast Sunday night into Monday. && .AVIATION... 272110Z...Mostly clear skies are expected through the evening with high clouds AOA 20K FT MSL. Unrestricted VIS for most locales, though 4-6 SM for the Inland Empire will see periods of continued HZ through the evening. Calm winds and high clouds will prevail through Tuesday. && .MARINE... No hazardous marine weather is expected currently through Friday, although north winds will increase Wednesday and could produce choppy and hazardous conditions. These winds will decrease early Thursday morning. && .BEACHES... Elevated surf and strong rip currents will continue this week. Surf approaching 7 feet in San Diego County mainly Tuesday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...JJT AVIATION/MARINE/BEACHES...APR
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 8:09 PM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 4 days |
| Jan 28, 1:07 PM PST | High Wind Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 48 hr |
Nearby
High Wind Watches in California, 2020Every high wind watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.